MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/0MM T1; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/0MM T1; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: item name# ringloc bipolar vit e 28x51mm; item#30302851; lot# 66273232.G2- japan.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the ceramic head cracked while being inserted into the liner.However, the surgery was successfully completed using another product of the same standard.No fragments from the broken device remained in the patient.Attempts have been made and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the returned product identified the device has fractured at the taper lip and spherical radius.There are black marks on the lip and inside of the taper of the device.The item was sent for fracture analysis, the returned device was reviewed with visual examination and optical microscopy.Examination of the fractured head images shows potentially asymmetric metal transfer marks within the taper as well as metal transfer marks around the opening of the taper.The shape of the fracture surface (narrow near the taper and blooms outward) suggests fracture initiation in the taper region.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Ceramic head may have been hit in incorrect position on stem neck.However, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX DELTA CER FEM HD 28/0MM T1
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20027830
Report Number3002806535-2024-00328
Device Sequence Number15621750
Product Code LZO
UDI-Device Identifier00887868271526
UDI-Public(01)00887868271526(17)340314(10)3192313
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1158
Device Lot Number3192313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexUnknown